Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Buffalo, NY

June 8, 2021Wayne County, New York

NWS Buffalo, NY issued this special weather statement at Jun 8, 2021, 4:43 PM EDT for Wayne County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 4:43 PM EDT (20:43 UTC)
Expired
Jun 8, 2021, 5:15 PM EDT
In force
32 min
Issued by
NWS Buffalo, NY

County Wayne County, NY

The radar

The Buffalo radar (KBUF), 119 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

890 
WWUS81 KBUF 082043
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
443 PM EDT Tue Jun 8 2021

NYZ003-004-014-082115-
Ontario-Wayne-Monroe-
443 PM EDT Tue Jun 8 2021

...AN AREA OF STRONG THUNDERSTORMs WILL AFFECT SOUTHWESTERN 
WAYNE...EAST CENTRAL MONROE AND NORTH CENTRAL ONTARIO COUNTIES...

At 441 PM EDT, strong thunderstorms were clustered near Fairport, 
moving east at 25 mph. Torrential rainfall is occurring within this 
area of storms, and may cause localized flooding. Do not drive your 
vehicle through flooded roadways.

Locations impacted include...
Webster, Ontario, Newark, Williamson, Marion, Palmyra, Victor, Sodus,
Farmington, Walworth, Manchester, Macedon, Fairville, Union Hill,
West Walworth, Port Gibson, East Williamson and Willow Creek Estates.

This includes Interstate 90 between exits 44 and 43.

LAT...LON 4297 7742 4323 7743 4324 7707 4298 7706
TIME...MOT...LOC 2041Z 253DEG 24KT 4312 7737 
$$

TMA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:18 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 8, 3:18 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
318 PM EDT Tue Jun 8 2021

.SYNOPSIS...
Warm and very humid today with showers and thunderstorms about
anywhere away from the immediate Lake Erie shoreline. Storms will
have the potential to produce very heavy rain and the risk for
localized flooding. Showers and thunderstorms will be possible on
Wednesday but to a lesser extent in terms of coverage and intensity.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Showers and thunderstorms have blossomed along edge of Lake Erie
shadow over Chautauqua and Cattaraugus counties and also over
Niagara into Orleans county. Radar showing hints of MCV as well over
western Lake Ontario that may be enhancing this activity. Also, thus
far, the stronger winds 5-25kft with the MCV per BUF VWP seem to be
pushing individual cells west to east, limiting the heavy rain
hazard thus far. That could change, especially if multiple cells
train in any one area. Secondary area over Finger Lakes where
earlier convection may have put down some outflow boundaries is also
expanding into North Country. As the MCV interacts with Lake Ontario
breeze another focus for training storms could develop where Ontario
breeze/MCV interacts with edge of Lake Erie shadow. A lot of
boundaries to follow along for convective trends rest of today.

Even with all the minor boundaries around, larger scale forcing at
sfc is lacking with primary stationary front well to north of Lake
Ontario extending westward into the Upper Great Lakes. Sfc high over
WV has pushed a ridge into central NY and to St. Lawrence River
valley. Between the features the region is awash in very high
moisture with widespread dewpoints in the lower 70s all the way
north into southern Quebec. PWAT on 12z BUF sounding of 1.9 inches
was near max of early June climatological norms. Dry air in mid-
levels was noted on DTX sounding at 12z and that is forecast to come
into far western NY this afternoon. Given the dry air aloft and thus
increasing DCAPE toward 1000j/kg into far SW NYS this afternoon,
possible that stronger storm could produce an isold downburst. SPC
has now highlighted our region for marginal risk of severe downburst
winds. Threat will remain isolated though. Overall heavy rain and
localized hydro issues are the main concerns.

Tonight, muggy and mild. Any showers and storms will gradually
diminish in coverage with the loss of daytime heating. Lows in the
mid and upper 60s. On Wednesday, backdoor cold front will quickly
drop south across North Country in the morning with an expansion of
showers and some thunderstorms. Then in the afternoon, expect main
focus for showers and thunderstorms to develop over the Southern
Tier to the Finger Lakes. PWATS remain toward 1.7 inches, so
continued to carry a mention of heavy rain over the Southern Tier.
Behind the front, chances for storms will diminish in coverage as a
drier airmass begins to work into the Lower Lakes. Otherwise, still
muggy and very warm day expected with highs a tad bit warmer as
H850T nudge up a few degrees. Highs in the upper 80s to around 90F
in the warmest locations from the Genesee valley toward the Finger
Lakes.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Shower chances diminish steadily from north to south Wednesday night
into Thursday as the cold front makes its way south of the area.
Most areas will be dry on Wednesday night with slight increase in
pops on Thursday, mainly toward the NY/PA state line. Main hazard
with any storms will continue to be the possibility for a few heavy
downpours, although overall deeper moisture will be on the decline.
It will be a bit cooler and less humid in wake of the front across
the North country with lows Wednesday night dipping down into the
upper 50s, while low to mid 60s are expected over the western
counties. Highs on Thursday will be within a few degrees of 80F
though mid 80s could again occur across the Genesee Valley. Chance
for showers continues near NY/PA line on Thursday night closer to
the front. Lows again from the 50s North Country to the mid 60s far
western NY near Lake Erie.

On Friday, signs showing up in latest round of model guidance that
primary front may not make it too far north into NY. Main mechanism
for showers and thunderstorms now on Friday may just be daytime
heating and convergence along weak lake breeze boundaries. Pops
look like they may need adjusting down, but will let it ride
for now to see if the lower pop trend sticks. Highs will reach
the upper 70s and maybe lower 80s.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The long term period will be fairly active with the overall pattern
featuring a few different mid/upper level troughs that will cause
showers and the potential for thunderstorms. The best chance for
showers and thunderstorms will be on Sunday, but each day during the
long term has at least slight chance POPs in place with the overall
lack of high pressure/ridging over the region. Guidance suggests
general larger scale troughing develops early next week over the
Great Lakes and Northeast as a large area of high pressure and
ridging dominate the western half of the country. The building
trough over the Northeast will continue the active pattern, and
bring cooler and less humid conditions compared to what is occurring
this week.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Showers and thunderstorms will impact IAG and ROC next few hours
while other TAF sites just see a few showers. Mostly VFR conditions,
though CIGS and VSBYS briefly may fall to IFR during heavier showers
and/or thunderstorms. Once showers and thunderstorms end this
evening, most of the night will feature prevailing VFR conditions.
Localized fog with IFR/MVFR certainly possible later tonight where
rain occurs this afternoon/evening as winds remain light.

Outlook...

Wednesday...Mainly VFR. Showers and thunderstorms Wednesday
afternoon and evening, especially Southern Tier.

Thursday and Friday...Mainly VFR. Spotty showers and thunderstorms,
but a bit more widespread across the Western Southern Tier.

Saturday and Sunday...Mainly VFR. Chance of showers and thunderstorms,
especially Sunday.

&&

.MARINE...
A weak surface pressure gradient will translate into gentle to
moderate breezes and negligible waves again through Wednesday. East
to northeast winds increasing behind a backdoor cold front Wednesday
night into Thursday will result in choppier conditions at times
Thursday into Friday, especially on Lake Ontario.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...AR/JLA
NEAR TERM...JLA
SHORT TERM...JLA
LONG TERM...JLA/SW
AVIATION...JLA
MARINE...JLA
Hazardous weather outlook, Jun 8, 4:29 AM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
429 AM EDT Tue Jun 8 2021

NYZ001>008-010>014-019>021-085-090830-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
429 AM EDT Tue Jun 8 2021

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

Thunderstorms will be slow moving and could produce locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042>045-062>065-090830-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
429 AM EDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-090830-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
429 AM EDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Reynolds

In the hours before

Special weather statement, Jun 8, 11:48 AM EDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1148 AM EDT Tue Jun 8 2021

NYZ012-019-020-085-081745-
Chautauqua-Cattaraugus-Southern Erie-Wyoming-
1148 AM EDT Tue Jun 8 2021

...A LINE OF SLOW MOVING THUNDERSTORMS DEVELOPING ALONG AND EAST OF
THE THRUWAY FROM HAMBURG TO THE PA LINE...

A line of showers and thunderstorms is developing from roughly
Ripley to North Collins to Hamburg at 1145 am. This area of
thunderstorm will move very slowly to the east...resulting in heavy
rainfall. Watch out for standing wateron roadways and in low lying
areas.

LAT...LON 4220 7976 4238 7927 4275 7873 4280 7823
      4238 7885 4208 7967 4209 7976

Kelly
Special weather statement, Jun 8, 1:02 PM EDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Buffalo NY
102 PM EDT Tue Jun 8 2021

NYZ019-020-085-081730-
Chautauqua-Cattaraugus-Southern Erie-
102 PM EDT Tue Jun 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CATTARAUGUS...SOUTHEASTERN ERIE AND SOUTHERN CHAUTAUQUA COUNTIES...

At 102 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ashford Hollow to near Waterford.
Movement was east at 20 mph.

Locations impacted include...
Jamestown, Salamanca, Allegany State Park, Springville, Lakewood,
Gowanda, Falconer, Ashford, Arcade, Long Point State Park, Jamestown
West, Frewsburg, Ashford Hollow, Chaffee, Concord, Busti, Collins,
Yorkshire, Sardinia and New Albion.

This includes Interstate 86 between exits 7 and 20.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4203 7973 4250 7893 4253 7880 4257 7848
      4252 7846 4252 7837 4202 7884
TIME...MOT...LOC 1702Z 262DEG 16KT 4240 7877 4200 7994

Kelly
Special weather statement, Jun 8, 4:13 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Buffalo NY
413 PM EDT Tue Jun 8 2021

NYZ002-003-011-082100-
Orleans-Genesee-Monroe-
413 PM EDT Tue Jun 8 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ORLEANS...
NORTHEASTERN GENESEE AND WESTERN MONROE COUNTIES...

At 411 PM EDT, strong thunderstorms were clustered near Albion,
moving east at 20 mph. Torrential rainfall is occurring within this
area of storms, and may cause localized flooding. Do not drive your
vehicle through flooded roadways.

Locations impacted include...
Brockport, Albion, Hilton, Spencerport, Byron, Churchville, Holley,
Waterport, Riga, Clarendon, Gaines, Bergen, Elba, North Chili,
Fancher and Barre Center.

LAT...LON 4309 7829 4333 7826 4329 7776 4302 7780
TIME...MOT...LOC 2011Z 277DEG 16KT 4319 7820

Mitchell
Special weather statement, Jun 8, 4:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
443 PM EDT Tue Jun 8 2021

NYZ003-004-014-082115-
Ontario-Wayne-Monroe-
443 PM EDT Tue Jun 8 2021

...AN AREA OF STRONG THUNDERSTORMs WILL AFFECT SOUTHWESTERN
WAYNE...EAST CENTRAL MONROE AND NORTH CENTRAL ONTARIO COUNTIES...

At 441 PM EDT, strong thunderstorms were clustered near Fairport,
moving east at 25 mph. Torrential rainfall is occurring within this
area of storms, and may cause localized flooding. Do not drive your
vehicle through flooded roadways.

Locations impacted include...
Webster, Ontario, Newark, Williamson, Marion, Palmyra, Victor, Sodus,
Farmington, Walworth, Manchester, Macedon, Fairville, Union Hill,
West Walworth, Port Gibson, East Williamson and Willow Creek Estates.

This includes Interstate 90 between exits 44 and 43.

LAT...LON 4297 7742 4323 7743 4324 7707 4298 7706
TIME...MOT...LOC 2041Z 253DEG 24KT 4312 7737

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:48 AM EDTSpecial Weather StatementBUFChautauqua117 min
Jun 8, 1:02 PM EDTSpecial Weather StatementBUFCattaraugus28 min
Jun 8, 4:13 PM EDTSpecial Weather StatementBUFOrleans47 min
Jun 8, 4:59 PM EDTSpecial Weather StatementBUFNiagara46 min
Jun 8, 7:03 PM EDTSpecial Weather StatementBUFCayuga27 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.